Alert archive / Iowa / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 11, NWS Quad Cities, IA

April 14, 20124 counties in Iowa; Mercer County, Rock Island County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 14, 2012, 9:03 PM CDT for 4 counties in Iowa; Mercer County, Rock Island County, Illinois. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 14, 2012, 9:03 PM CDT (02:03 UTC)
Expired
Apr 14, 2012, 9:46 PM CDT
In force
43 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.5 in
Wind
58.0 mph

Counties Cedar County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Mercer County, IL, Rock Island County, IL

The radar

The Quad Cities radar (KDVN), 41 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 14, 9:05 PM CDTHAIL 0.5Wapello, IAESPOTTER REPORT OF HALF INCH HAIL LASTING ONE MINUTE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 14, 8:41 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 2.1 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2012-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 300 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2012-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
300 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
726 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

115 
WUUS53 KDVN 150203
SVRDVN
IAC031-115-139-163-ILC131-161-150300-
/O.NEW.KDVN.SV.W.0011.120415T0203Z-120415T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
903 PM CDT SAT APR 14 2012

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CEDAR COUNTY IN EAST CENTRAL IOWA...
  EASTERN MUSCATINE COUNTY IN EAST CENTRAL IOWA...
  SOUTHWESTERN SCOTT COUNTY IN EAST CENTRAL IOWA...
  NORTHERN MERCER COUNTY IN NORTHWEST ILLINOIS...
  SOUTHWESTERN ROCK ISLAND COUNTY IN NORTHWEST ILLINOIS...
  EASTERN LOUISA COUNTY IN SOUTHEAST IOWA...

* UNTIL 1000 PM CDT.

* AT 900 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL. 
  THIS STORM WAS LOCATED APPROXIMATELY NEAR WAPELLO...AND MOVING
  NORTHEAST AT 50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  TOOLESBORO...GRANDVIEW...NEW BOSTON...FRUITLAND...MANNON...JOY...
  ELIZA...MUSCATINE...MILLERSBURG...ALEDO...ILLINOIS CITY...
  FAIRPORT...HAMLET...MATHERVILLE...REYNOLDS...MONTPELIER...DURANT...
  TAYLOR RIDGE...ANDALUSIA...BUFFALO...BLUE GRASS...SHERRARD AND OAK
  GROVE.

THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 276 AND 278.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

&&

LAT...LON 4166 9094 4133 9043 4131 9043 4107 9110
      4107 9118 4119 9130
TIME...MOT...LOC 0203Z 231DEG 44KT 4118 9113
WIND...HAIL <58MPH 1.50IN

$$

NICHOLS
2 follow-up statements
732 
WWUS53 KDVN 150232
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
932 PM CDT SAT APR 14 2012

IAC031-115-150242-
/O.CAN.KDVN.SV.W.0011.000000T0000Z-120415T0300Z/
LOUISA IA-CEDAR IA-
932 PM CDT SAT APR 14 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CEDAR AND EASTERN
LOUISA COUNTIES IS CANCELLED...

THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING LARGE HAIL HAS MOVED 
OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING 
HAS BEEN CANCELLED.


A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY
MORNING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS.

LAT...LON 4128 9108 4158 9086 4133 9043 4131 9043
      4115 9088
TIME...MOT...LOC 0232Z 231DEG 44KT 4138 9080

$$

IAC139-163-ILC131-161-150300-
/O.CON.KDVN.SV.W.0011.000000T0000Z-120415T0300Z/
SCOTT IA-MUSCATINE IA-MERCER IL-ROCK ISLAND IL-
932 PM CDT SAT APR 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR SOUTHWESTERN ROCK ISLAND...NORTHERN MERCER...EAST CENTRAL
MUSCATINE AND SOUTH CENTRAL SCOTT COUNTIES...

AT 927 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED APPROXIMATELY NEAR BUFFALO PRAIRIE...OR
11 MILES NORTHWEST OF ALEDO...MOVING NORTHEAST AT 50 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOUD
THUNDER FOREST PRESERVE...EDGINGTON...MIDWAY BEACH...MATHERVILLE...
REYNOLDS...MONTPELIER...BODEN...PLEASANT PRAIRIE...TAYLOR RIDGE...
PREEMPTION...ANDALUSIA...BUFFALO...BLUE GRASS...SHERRARD...OAK GROVE
AND COYNE CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY
MORNING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS.

&&

LAT...LON 4128 9108 4158 9086 4133 9043 4131 9043
      4115 9088
TIME...MOT...LOC 0232Z 231DEG 44KT 4138 9080
WIND...HAIL <58MPH 1.00IN

$$

ERVIN
386 
WWUS53 KDVN 150246
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
946 PM CDT SAT APR 14 2012

IAC139-163-ILC131-161-150256-
/O.CAN.KDVN.SV.W.0011.000000T0000Z-120415T0300Z/
SCOTT IA-MUSCATINE IA-MERCER IL-ROCK ISLAND IL-
946 PM CDT SAT APR 14 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ROCK ISLAND...
NORTHERN MERCER...EAST CENTRAL MUSCATINE AND SOUTH CENTRAL SCOTT
COUNTIES IS CANCELLED...

THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS 
WEAKENED./MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE 
THUNDERSTORM WARNING HAS BEEN CANCELLED.

HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING HEAVY RAIN AND 
SMALL HAIL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY
MORNING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS.

LAT...LON 4128 9108 4158 9086 4133 9043 4131 9043
      4115 9088
TIME...MOT...LOC 0246Z 231DEG 44KT 4148 9062

$$

ERVIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 6:28 PM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Apr 14, 6:28 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
628 PM CDT SAT APR 14 2012

.AVIATION...
A LARGE AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE
TERMINALS THIS EVENING AS A WARM FRONT MOVES NORTH INTO MINNESOTA.
CURRENT VFR TO PERIODS OF MVFR CLOUDS CAN BE EXPECTED THROUGH
MIDNIGHT. THE STRONGEST STORMS WILL PRODUCE BRIEF INTERVALS OF IFR
CONDITIONS DUE TO HEAVY RAIN AND LOW CLOUD BASES. CONDITIONS WILL
BECOME PARTLY CLOUDY AFTER 06Z WITH VFR AND HIGHER END MVFR
CONDITIONS INTO THE MID MORNING HOURS WITH POSSIBLE LOW LEVEL WIND
SHEAR TOWARD DAYBREAK. SUNDAY...SKIES WILL BECOME PARTLY CLOUDY
AND WINDY WITH VFR CONDITIONS BY 16Z. SOUTH WINDS WILL INCREASE TO
20 TO 30+ KTS WITH POSSIBLE HIGHER GUSTS TO NEAR 40 KTS AT TIMES.
AFTER 20Z...A FEW ISOLATED,..FAST MOVING THUNDERSTORMS MAY DEVELOP
THAT COULD BE SEVERE THROUGH 16/03Z.        NICHOLS

&&

.PREV DISCUSSION... /ISSUED 309 PM CDT SAT APR 14 2012/

SYNOPSIS...
A WARM FRONT DRAPED FROM NEAR ST. LOUIS EXTENDS WEST ACROSS NORTHERN
MISSOURI...AND SOUTHERN NEBRASKA BACK TO A SURFACE LOW SOUTHWEST OF
GOODLAND KANSAS ALONG KS/CO BORDER. A LARGE AREA OF CONVECTION HAS
FORMED OVER EASTERN NEBRASKA AND WESTERN IOWA...SOUTH ACROSS KANSAS
TO EVEN NORTHWEST OKLAHOMA.  THIS CONVECTION IS ROOTED IN THE DEEP
WARM MOIST CONVEYOR BELT AHEAD OF THE SURFACE LOW...WITH SOME DECENT
CAPE AND FAIRLY SIGNIFICANT SHEAR.  THIS AREA OF CONVECTION IS
IMPORTANT TO WATCH AS IT SHOULD SLOWLY OOZE OUR DIRECTION THIS
EVENING.           LE

SHORT TERM...TONIGHT AND SUNDAY...
THIS WILL BE A VERY ACTIVE PERIOD WITH TWO MAIN ROUND OF SHOWERS AND
THUNDERSTORMS EXPECTED TO MOVE THROUGH THE AREA IN THE NEXT 24
HOURS.  MODELS ARE DOING HALFWAY DECENTLY AT THIS TIME...BUT THIS IS
CONVECTION AND EXPECT SOME DEVIATIONS FROM THE MODELS OVERNIGHT.
THE CONVECTION OUT WEST SHOULD CONTINUE TO MOVE DOWNSTREAM EAST WITH
THE MID LEVEL WINDS...BUT WILL BE AIDED BY THE INCREASING
CONVERGENCE AND MOISTURE TRANSPORT ALONG THE 850MB FRONT AS THE
ENTIRE SYSTEM SLOWLY MOVES OUR DIRECTION.  ALSO...SURFACE
DESTABILIZATION IS HAPPENING ACROSS OUR SOUTH AS THE LOW STRATUS IS
CLEARING OUT AND SUNSHINE IS MAKING IT TO THE SURFACE.  TEMPERATURES
ACROSS THE SOUTH HAVE NOW RISEN INTO THE MID TO UPPER 60S...WITH LOW
60S DEWPOINTS.  NOT MUCH INSTABILITY YET...BUT IT WILL CONTINUE TO
INCREASE...AND THERE IS ALSO A FAIR AMOUNT OF INSTABILITY SOUTH OF
THE WARM FRONT WHERE IT CROSSES NORTHEAST MISSOURI.  SURFACE
PRESSURE FALLS ARE STILL FOCUSED OUT WITH THE WESTERN CONVECTION...
BUT WE DO HAVE SOME PRESSURE FALLS ACROSS THE ENTIRE CWA.
THUS...HAVE GONE WITH SOME FAIRLY HIGH POPS FOR THIS EVENING AS THE
CONVECTION ROLLS ACROSS THE CWA...BUT THEN DECREASING AGAIN AFTER
MIDNIGHT AS IT FOLLOWS THE WARM FRONT AND SHIFTS MORE NORTHEAST.
MIN TEMPS TONIGHT TO REMAIN MILD...ONLY DROPPING TO AROUND 60.
WINDS OVERNIGHT TO RANGE IN THE 8 TO 15 MPH RANGE AWAY FROM
THUNDERSTORMS.  MAIN THREAT FROM THE THUNDERSTORMS TONIGHT IS FOR
LARGE HAIL...AND THAT MAINLY WITH THE FIRST SEVERAL STORMS TO MOVE
IN.  AFTER THAT...SOUNDINGS TO GET TOO SATURATED FOR GOOD HAIL
PRODUCTION.  BETTER DYNAMICS SHOULD KEEP THE WIND THREAT WELL WEST.

SUNDAY THE ATTENTION SHIFTS TO THE WARM...SOMEWHAT UNSTABLE AIRMASS
WE WILL HAVE OVER THE AREA.  WARM FRONT WILL HAVE SHIFTED WELL NORTH
OF THE FORECAST AREA AND EXPECT A FAIRLY SIGNIFICANT SEVERE
THUNDERSTORM RISK ALONG IT TOMORROW.  HOWEVER...WE WILL BE LEFT WITH
A FAIR AMOUNT OF DEBRIS CLOUDS IN THE WAKE OF THE OVERNIGHT
CONVECTION AGAIN...AND WHILE WE ARE GOING TO GET A FAIRLY NICE
DRYLINE IN HERE SUNDAY AFTERNOON...THE CLOUDS WILL LIMIT OUR HEATING
AND INSTABILITY AND THE LIKELIHOOD OF GETTING SEVERE WEATHER AHEAD
OF IT LOOKS LESS.  THUS...THE SLIGHT RISK THAT HAS BEEN SENT OUT BY
SPC FOR SUNDAY.  MUCH IS GOING TO DEPEND UPON WHAT HAPPENS THE REST
OF TODAY AND TONIGHT...AND WILL HAVE TO MONITOR THIS IN THE NEXT
SEVERAL HOURS.  HIGH TEMPS WILL ALSO DEPEND ON CLOUDS...SO THERE IS
A FAIRLY LARGE BUST POTENTIAL FOR SUNDAY ALL AROUND.  ..LE..

LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY
CONVECTION IN SOME FORM OF A LINEAR MCS...POSSIBLY SEVERE...SHOULD
BE OVER THE EASTERN HALF OF THE CWFA AT SUNSET. SAID MCS WILL EXIT
THE CWFA BY MIDNIGHT. LINGERING CONVECTION BEHIND THIS MCS WILL
DISSIPATE A FEW HOURS AFTER SUNSET. AFTER MIDNIGHT QUIET CONDITIONS
ARE EXPECTED AS THE DRY SLOT MOVES THROUGH THE AREA.

WRAP AROUND CLOUDS ON MONDAY COMBINED WITH A WEAK IMPULSE ALOFT MAY
BE ENOUGH TO GET SOME SHOWERS GOING. LAPSE RATES WILL BE THE
STEEPEST FROM MID DAY ON BUT THE WEAK IMPULSE WILL BE EAST OF THE
CWFA. CLOUD COVER WILL SUPPRESS TEMPERATURES TO BELOW NORMAL IN THE
NORTH TO AROUND NORMAL OVER THE REMAINDER OF THE AREA.

HIGH PRESSURE BUILDS INTO THE AREA MONDAY NIGHT/TUESDAY PROVIDING
QUIET AND DRY CONDITIONS. CLOUD COVER AND WIND WILL BE THE KEY BUT
THERE APPEARS TO BE A POTENTIAL FOR AT LEAST FROST NORTH OF HWY 30.
IF SKIES CLEAR AND WINDS BECOME LIGHT THEN THE POTENTIAL EXISTS FOR
A FREEZE OVER THE NORTHERN QUARTER TO THIRD OF THE CWFA.

TUESDAY NIGHT ON...
MODEL CONSENSUS DEVELOPS RETURN FLOW TUES NIGHT WITH A STORM SYSTEM
PASSING GENERALLY NORTH OF THE AREA. THERE ARE QUESTIONS ON WHETHER
OR NOT SUFFICIENT MOISTURE WILL BE AVAILABLE TO GENERATE PRECIP WITH
THE SHORTWAVE PASSING THROUGH THE AREA. SO...THE SCHC POPS GENERATED
BY THE CONSENSUS LOOKS REASONABLE FOR NOW. COLD FRONT FROM SAID
SYSTEM WILL MOVE THROUGH THE AREA ON WEDNESDAY/WED EVENING. THE
CONSENSUS SCHC/CHC POPS LOOKS REASONABLE.

MODELS START DIVERGING BEGINNING THURSDAY. CONSENSUS GIVES SCHC/CHC
POPS WHICH APPEARS TO BE TIED TO THE ONLY DGEX RUN. THE MODELS
GENERALLY AGREE THAT ANOTHER STORM SYSTEM WILL MOVE THROUGH THE
MIDWEST THURS NIGHT/FRI WITH CONSENSUS PUTTING THE HIGHER
POPS...LIKELY...THURS NIGHT WITH CHC POPS FRIDAY. THE MODELS
GENERALLY HAVE HIGH PRESSURE BUILDING IN FOR FRIDAY NIGHT THROUGH
SATURDAY WITH MAINLY DRY CONDITIONS.           08

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

NICHOLS
Hazardous weather outlook, Apr 14, 5:01 AM CDT, 16 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
501 AM CDT SAT APR 14 2012

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-151015-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
501 AM CDT SAT APR 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL AFFECT AREAS
GENERALLY SOUTH OF INTERSTATE 80 DURING THE MORNING...HOWEVER
SEVERE WEATHER IS NOT EXPECTED WITH THIS ACTIVITY.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
AND EVENING AS A WARM FRONT LIFTS NORTH ACROSS THE AREA. THERE IS
THE POTENTIAL THAT SOME OF THE STORMS MAY BE STRONG TO
SEVERE...WITH LARGE HAIL THE MAIN THREAT. THE SHOWER AND
THUNDERSTORM ACTIVITY IS FORECAST TO CONTINUE INTO THE OVERNIGHT
HOURS...HOWEVER THE THREAT FOR SEVERE STORMS IS EXPECTED TO
DIMINISH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A LARGE STORM SYSTEM WILL MOVE PAST THE AREA SUNDAY...WITH ONE
FINAL ROUND OF THUNDERSTORMS POSSIBLE. THERE IS A SLIGHT RISK OF
SEVERE STORMS SUNDAY...OVER MUCH OF THE OUTLOOK AREA. THE MAIN
THREAT WILL BE DAMAGING WINDS...WITH LARGE HAIL AND A LOW
POSSIBILITY OF A TORNADO ALSO POSSIBLE IN THE STRONGEST STORMS.

IN ADDITION TO THUNDERSTORMS SUNDAY...STRONG SOUTH WINDS WILL BE
SUSTAINED AT 20 TO 30 MPH...WITH GUSTS TO 45 MPH POSSIBLE.

THE NEXT THREAT FOR THUNDERSTORMS IS BY THURSDAY...HOWEVER IT IS
TOO EARLY TO DETERMINE ANY SEVERE WEATHER THREAT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE SATURDAY AFTERNOON AND EVENING.

STOFLET/ERVIN

In the hours before

Special weather statement, Apr 14, 6:40 PM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
640 PM CDT SAT APR 14 2012

IAZ040>042-051>054-063>068-076>078-087-088-098-ILZ001-002-007-009-
015-016-024-150500-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-VAN BUREN-JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-
ROCK ISLAND-HENRY IL-MERCER-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...
MOUNT PLEASANT...KEOSAUQUA....GALENA...FREEPORT...MOUNT CARROLL...
STERLING...ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE...ALEDO
640 PM CDT SAT APR 14 2012

...LARGE AREA OF THUNDERSTORMS AND SHOWERS TO OVERSPREAD THE
REGION BETWEEN 7 AND 10 PM...

A DEVELOPING AREA OF THUNDERSTORMS AND SHOWERS IN SOUTHWESTERN AND
SOUTH CENTRAL IOWA WILL MOVE NORTHEAST ACROSS THE AREA BETWEEN 7
AND 10 PM. WIDESPREAD MODERATE TO HEAVY RAINFALL CAN BE EXPECTED
WITH MOST LOCATIONS RECEIVING A HALF TO OVER 1.5 INCHES BY
MIDNIGHT. ISOLATED AMOUNTS OVER 2 INCHES ARE POSSIBLE. RAINFALL
RATES TO OVER AN INCH AN HOUR CAN BE EXPECTED WITH SOME PONDING OF
WATER IN LOW LYING LOCATIONS IN LOCATIONS THAT RECEIVE OVER AN
INCH OF RAIN.

THE STRONGEST STORMS...MAINLY SOUTH OF I-80...MAY PRODUCE PEA TO PENNY
SIZED HAIL AND GUSTY WINDS TO OVER 40 MPH ALONG WITH THE HEAVY RAIN.

NICHOLS
Special weather statement, Apr 14, 8:45 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
845 PM CDT SAT APR 14 2012

IAZ051-052-063-064-076-077-087-150345-
BENTON-LINN-IOWA-JOHNSON-KEOKUK-WASHINGTON-JEFFERSON-
INCLUDING THE CITIES OF...VINTON...CEDAR RAPIDS...MARENGO...
IOWA CITY...SIGOURNEY...WASHINGTON...FAIRFIELD
845 PM CDT SAT APR 14 2012

...STRONG THUNDERSTORMS POSSIBLE THROUGH 1030 PM...

AT 840 PM CDT...DOPPLER RADAR INDICATED AN AREA OF STRONG
THUNDERSTORMS FROM MARSHALLTOWN TO KNOXVILLE MOVING NORTHEAST AT
35 MPH. THESE STORM WILL PRODUCE STRONG WINDS OF 35 TO 45 MPH OR
HIGHER AND POSSIBLY HAIL UP TO THE SIZE OF NICKELS ALONG WITH VERY
HEAVY RAIN. THESE STORMS WILL REACH THE GREATER I-380 CORRIDOR
BETWEEN 945 AND 1015 PM.

NICHOLS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 9:14 PM CDTSevere Thunderstorm WarningDVNBenton, Iowa, Johnson, Keokuk, Linn, Washington61 min
Apr 14, 9:26 PM CDTSevere Thunderstorm WarningDVNHenry, Jefferson, Keokuk, Washington64 min
Apr 14, 9:38 PM CDTSevere Thunderstorm WarningDVNBenton, Cedar, Iowa, Johnson, Jones, Keokuk and 4 more55 min
Apr 14, 9:55 PM CDTSevere Thunderstorm WarningDVNDes Moines, Henry, Jefferson, Keokuk, Louisa, Washington65 min
Apr 15, 12:31 AM CDTSpecial Weather StatementDVNScott74 min
Apr 15, 3:28 AM CDTWind AdvisoryDVNBenton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more19 hr
Apr 15, 11:10 AM CDTRiver Flood WarningDVNJohnson, Washington22 hr
Apr 15, 2:56 PM CDTSpecial Weather StatementDVNDes Moines, Henry, Lee, Van Buren64 min
Apr 15, 3:37 PM CDTSpecial Weather StatementDVNClinton, Des Moines, Louisa, Muscatine, Scott53 min
Apr 15, 4:18 PM CDTSpecial Weather StatementDVNCedar, Des Moines, Henry, Lee, Louisa, Muscatine and 2 more57 min
Apr 15, 5:16 PM CDTSpecial Weather StatementDVNClinton, Des Moines, Henry, Lee, Louisa, Muscatine and 1 more59 min
Apr 15, 5:59 PM CDTSpecial Weather StatementDVNDes Moines, Henry, Lee, Louisa, Muscatine2 hr
Apr 15, 1:02 AM CDTSevere Thunderstorm WarningDVNBureau, Henry, Rock Island, Whiteside38 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2012Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.